Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 31, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Nov 13, 2008, 7:30 AM CST for Hidalgo County, Texas. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 13, 2008, 7:30 AM CST (13:30 UTC)
- Expired
- Nov 13, 2008, 8:30 AM CST
- In force
- 60 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 67 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 13, 8:09 AM CST | HAIL 0.25 | 2 Sw Donna, TX | PEA SIZE HAIL LASTED FOR 10 MINUTES SOUTHWEST OF DONNA. |
| Nov 13, 8:15 AM CST | HAIL 0.5 | Alamo, TX | MARBLE SIZE HAIL REPORTED AT ALAMO COUNTRY CLUB. ALSO HAD 2.20 INCHES OF RAIN WITH THE THUNDERSTORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 1.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1923 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBRO 131330
SVRBRO
TXC215-131430-
/O.NEW.KBRO.SV.W.0031.081113T1330Z-081113T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
730 AM CST THU NOV 13 2008
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 830 AM CST
* AT 729 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
HAIL...FROM 16 MILES SOUTH OF DONNA TO 15 MILES SOUTH OF
MERCEDES...MOVING NORTH AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PROGRESO BY 750 AM CST.
WESLACO BY 800 AM CST.
ALAMO BY 805 AM CST.
LOPEZVILLE BY 810 AM CST.
EDINBURG BY 820 AM CST.
LA VILLA BY 825 AM CST.
SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND
HAIL THE SIZE OF PENNIES OR LARGER. MOVE TO A PLACE OF SAFETY.
QUARTER SIZE HAIL IS LIKELY. MOVE INDOORS IMMEDIATELY.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2606 9809 2605 9810 2606 9814 2605 9814
2605 9820 2607 9824 2646 9821 2644 9788
2606 9787 2606 9789 2605 9793 2606 9800
2605 9804 2604 9805 2603 9808
TIME...MOT...LOC 1329Z 185DEG 22KT 2598 9814 2596 9798
$$
SPEECE2 follow-up statements
000
WWUS54 KBRO 131349
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
749 AM CST THU NOV 13 2008
TXC215-131430-
/O.CON.KBRO.SV.W.0031.000000T0000Z-081113T1430Z/
HIDALGO-
749 AM CST THU NOV 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CST
FOR SOUTHEASTERN HIDALGO COUNTY...
AT 749 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF DONNA...MOVING NORTH AT 25
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PROGRESO LAKES BY 750 AM CST.
PROGRESO BY 755 AM CST.
DONNA BY 800 AM CST.
ALAMO BY 805 AM CST.
LOPEZVILLE BY 810 AM CST.
LA BLANCA BY 820 AM CST.
THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
GOLFBALL SIZE HAIL...WITH POSSIBLE DAMAGE.
60 MPH WIND GUSTS.
EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN BROWNSVILLE.
THIS IS A DANGEROUS STORM.
&&
LAT...LON 2606 9809 2605 9810 2606 9814 2605 9814
2605 9820 2607 9824 2646 9821 2644 9788
2606 9787 2606 9789 2605 9793 2606 9800
2605 9804 2604 9805 2603 9808
TIME...MOT...LOC 1349Z 186DEG 24KT 2608 9810
$$
SPEECE/HART000
WWUS54 KBRO 131408
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
808 AM CST THU NOV 13 2008
TXC215-131430-
/O.CON.KBRO.SV.W.0031.000000T0000Z-081113T1430Z/
HIDALGO-
807 AM CST THU NOV 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CST
FOR SOUTHEASTERN HIDALGO COUNTY...
AT 807 AM CST...A SKYWARN SPOTTER REPORTED PEA SIZE HAIL AND WIND
GUSTS TO 55 MPH AT THE SANTA ANA WILDLIFE RESERVE.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE
THUNDERSTORM WAS NOW 3 MILES WEST OF DONNA...MOVING NORTH AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DONNA BY 805 AM CST.
ALAMO BY 810 AM CST.
LOPEZVILLE BY 815 AM CST.
LA BLANCA BY 825 AM CST.
MONTE ALTO BY 830 AM CST.
THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
GOLFBALL SIZE HAIL...WITH POSSIBLE DAMAGE.
60 MPH WIND GUSTS.
EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN BROWNSVILLE.
THIS IS A DANGEROUS STORM.
&&
LAT...LON 2606 9809 2605 9810 2606 9814 2605 9814
2605 9820 2607 9824 2646 9821 2644 9788
2606 9787 2606 9789 2605 9793 2606 9800
2605 9804 2604 9805 2603 9808
TIME...MOT...LOC 1407Z 186DEG 24KT 2618 9809
$$
SPEECE/VIPONDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 13, 2:30 AM CST, 5 hours earlier.
Area forecast discussion, Nov 13, 2:30 AM CST, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 230 AM CST THU NOV 13 2008 .DISCUSSION...THE MAJORITY OF CONVECTION CAUSED BY A POSITIVE TILTED UPPER TROF EXTENDING FROM THE BIG BEND OF TX TO THE TX PNHNDL TO NEBRASKA IS CONFINED TO AN AREA 90 MILES SE OF POR. THERE IS A SMALL AREA OF TSTMS 22 MILES SOUTH OF POR...WHICH HAS DISSIPATED ONCE THIS MRNG...THEN REFORMED. NO SHRAS/TSRAS HAVE DEVELOPED IN ADJ MEXICO...WHICH WOULD BE INDICATIVE OF A HIER LIKELIHOOD OF SHOWERS IN THE RIO GRANDE VALLEY THIS MORNING AND AFTERNOON. ALL MDLS HAVE BEEN TOO AGGRESSIVE WITH POPS DURING THE PAST FEW DAYS WITH THE FORMATION OF THIS UPPER LEVEL FEATURE. THIS TROF IS STILL PROGD TO INDUCE AN UPPER LOW OVER OUR REGION BY MIDNIGHT TONIGHT...EJECTING STRONG PVA OVER THE REGION LATE TODAY THEN MV QUICKLY EAST INTO THE CENTRAL GULF OF MEXICO BY 12Z FRIDAY. WITH NAM12 AND GFS KEEPING 60 TO 70 PERCENT POPS IN THE VALLEY TODAY WILL NEED TO SHOW SOME CHC OF PCPN...SO HAVE CUT POPS TO 40 PERCENT LEVEL AND SHOW THE CHC FOR TSTM DEVELOPMENT LATER TODAY. LATEST MDL CONSENSUS HAS STRONG CF THRU ALL OF THE RGV BY 12Z SAT MRNG AS 1035MB SFC HIGH OVER THE TX PNHNDL PUSHES SOUTH. CLEARING AND COOL CONDITIONS FOLLOW THRU MIDWEEK. && .MARINE...SEAS WERE NEAR 5 FEET WITH EAST-NORTHEAST WINDS AT 12 KNOTS AT BUOY020 EARLY THIS MORNING. WINDS ARE EXPECTED TO BACK TO THE NORTHEAST AND INCREASE OFFSHORE THE LOWER TX COAST TODAY AS LOW PRESSURE DEVELOPS ALONG A WEAK FRONTAL BOUNDARY DRAPED ACROSS EXTREME NORTHWEST PORTIONS OF THE GULF OF MEXICO. SEAS SHOULD BRIEFLY BUILD IN RESPONSE TO THE INCREASE IN THE PRESSURE GRADIENT THIS AFTERNOON. WILL WORD SCEC FOR THE OFFSHORE WATERS TODAY AS A RESULT. AS THE GRADIENT RELAXES TONIGHT AND FRIDAY...WINDS BECOME LIGHT AND VARIABLE WITH SEAS DIMINISHING. WINDS AND SEAS ARE EXPECTED TO INCREASE LATE FRI NIGHT INTO EARLY SATURDAY AS A COLD FRONT MOVES THROUGH THE COASTAL WATERS FRI NIGHT. STRONG NORTH WINDS WILL DEVELOP ACROSS THE WESTERN GULF SATURDAY IN THE WAKE OF THE FRONT. SMALL CRAFT ADVISORIES WILL BE NEEDED SAT MORNING WITH GUSTS TO NEAR GALE FORCE POSSIBLE. WINDS AND SEAS WILL GRADUALLY DIMINISH SAT NIGHT INTO SUNDAY AS HIGH PRESSURE SETTLES ACROSS THE TX COAST SUNDAY ALLOWING THE PRESSURE GRADIENT TO RELAX ACROSS THE COASTAL WATERS. LIGHT NORTHEAST WINDS SHOULD PREVAIL THROUGH THE REST OF THE PERIOD WITH SEAS CONTINUING TO DIMINISH MONDAY. && .AVIATION...SATELLITE IMAGES AND SURFACE OBSERVATIONS INDICATE A MIX OF LOW TO MID AND HIGH LEVEL CLOUDS ACROSS DEEP SOUTH TX EARLY THIS MORNING. CEILINGS WERE NEAR 1200FT AT KPIL TO NEAR 1800FT AT KMFE. EXPECT MVFR CONDITIONS TO PREVAIL THROUGH 12Z WITH LOW CEILINGS AND PATCHY FOG CONTINUING TO DEVELOP ACROSS THE LOWER RIO GRANDE VALLEY. VFR TO MVFR CONDITIONS TO PREVAIL AFTER 12Z WITH SHOWERS IN THE VICINITY DEVELOPING AFTER 15Z WITH A 500MB SHORTWAVE TROUGH ACROSS SOUTHWEST MOVING EASTWARD ACROSS THE CWA TODAY. CEILINGS SHOULD IMPROVE AFTER 21Z AS SUBSIDENCE INCREASES WITH WINDS VEERING TO THE NORTHWEST ALOFT. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 79 62 81 67 / 40 10 0 20 BROWNSVILLE 80 63 84 61 / 40 10 0 20 HARLINGEN 80 62 85 61 / 40 10 0 10 MCALLEN 80 60 84 61 / 30 10 0 10 RIO GRANDE CITY 80 61 84 61 / 30 10 0 10 SOUTH PADRE ISLAND 77 66 77 68 / 40 10 0 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 58/61
Hazardous weather outlook, Nov 13, 5:00 AM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 AM CST THU NOV 13 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-141145- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 500 AM CST THU NOV 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS DEVELOPED NEAR THE MOUTH OF THE RIO GRANDE RIVER...THEN DRIFTED NORTH TO 5 NAUTICAL MILES OFF THE SOUTH PADRE ISLAND JETTIES. WATERSPOUTS AND HAIL WERE LIKELY PRODUCED BY THESE SEVERE THUNDERSTORMS WHICH ARE CURRENTLY MOVING NORTHEAST AT 20 KNOTS OVER THE GULF WATERS OF CAMERON AND WILLACY COUNTIES. AN UPPER LEVEL TROUGH OF LOW PRESSURE IN COMBINATION WITH SURFACE LOW PRESSURE WILL PROVIDE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE COASTAL SECTIONS OF DEEP SOUTH TEXAS TODAY. SOME OF THESE STORMS MAY BE STRONG WITH BRIEF HEAVY RAINFALL AND GUSTY WINDS. IN ADDITION...A MODERATE RISK OF RIP CURRENTS WILL PREVAIL FOR THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR THE COASTAL WATERS SATURDAY AS STRONG NORTH WINDS DEVELOP IN THE WAKE OF A COLD FRONT MOVING THROUGH DEEP SOUTH TEXAS EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 3:39 AM CST | Marine Weather Statement | BRO | 2 hr | |
| Nov 13, 4:17 AM CST | Special Marine Warning | BRO | 58 min | |
| Nov 13, 4:51 AM CST | Special Marine Warning | BRO | 54 min | |
| Nov 13, 5:43 AM CST | Special Marine Warning | BRO | 62 min | |
| Nov 13, 6:08 AM CST | Special Marine Warning | BRO | 67 min | |
| Nov 13, 8:30 AM CST | Severe Thunderstorm Warning | BRO | Hidalgo | 30 min |
| Nov 13, 9:10 AM CST | Areal Flood Advisory | BRO | Cameron | 80 min |
| Nov 13, 10:19 AM CST | Marine Weather Statement | BRO | 3 hr | |
| Nov 13, 12:34 PM CST | Areal Flood Advisory | BRO | Cameron | 86 min |
| Nov 13, 1:20 PM CST | Small Craft Advisory | BRO | 7 hr | |
| Nov 13, 4:35 PM CST | Areal Flood Advisory | BRO | Starr | 85 min |
| Nov 13, 5:42 PM CST | Severe Thunderstorm Warning | BRO | Starr | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.